Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 24, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 1, 2017, 8:59 AM PDT for Morrow County, Umatilla County, Oregon. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2017, 8:59 AM PDT (15:59 UTC)
- Expired
- Nov 1, 2017, 6:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR
The radar
The Pendleton radar (KPDT), 32 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.0 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879 WWUS76 KPDT 011559 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 859 AM PDT Wed Nov 1 2017 ...WINDY TODAY IN THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS OF OREGON... .Strong and gusty west winds are expected to continue through the day today. Winds should quickly decrease below advisory criteria around sunset. ORZ044-507-020100- /O.NEW.KPDT.WI.Y.0024.171101T1600Z-171102T0100Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- including the cities of Boardman, Hermiston, Ione, Pendleton, and Pilot Rock 859 AM PDT Wed Nov 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 6 PM PDT this evening. * WINDS...West 25 to 35 mph with gusts up to 45 mph. * TIMING...Strong west winds are already occurring this morning and are forecast to continue into the afternoon hours. Winds will begin to decrease during the early evening hours. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
134 WWUS76 KPDT 020109 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 609 PM PDT Wed Nov 1 2017 ORZ044-507-020215- /O.EXP.KPDT.WI.Y.0024.000000T0000Z-171102T0100Z/ Lower Columbia Basin of Oregon- Foothills of the Northern Blue Mountains of Oregon- including the cities of Boardman, Hermiston, Ione, Pendleton, and Pilot Rock 609 PM PDT Wed Nov 1 2017 ...WIND ADVISORY HAS EXPIRED... The winds across the area had decreased. Although brief wind gusts to 30 mph is possible...the threat for advisory level winds had diminished and the wind advisory was allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 1, 2:58 AM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Nov 1, 2:58 AM PDT, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Pendleton OR 258 AM PDT Wed Nov 1 2017 .SHORT TERM...Today through Friday...High clouds prevail across most of the area early this morning well in advance of deep upper level low pressure moving south from the Gulf of Alaska. Breezy to windy conditions prevail across the Cascade Gaps as a lee side trough resides over the area. Temperatures early this morning vary greatly, with 50s to near 60 degrees for the Columbia Gorge/Basin, with 40s for the other valleys/plateau, and 30s and even some 20s across the mountains. The upper low/trough to the north will continue to move south offshore the BC coast today and tonight. Deep layer moisture will gradually increase with a weak wave moving from the NW across the area. Initial precip will spill over the WA Cascades by afternoon with some potential across the eastern mountains by late afternoon. Will keep high PoPs restricted to the immediate crest, with mainly chance PoPs for the aforementioned areas. Precip coverage will slowly increase across the mountains tonight, with the lower elevations remaining mainly dry. Snow levels will fall substantially, from 7000-10000 feet this morning to 3500-5500 feet late tonight. Pressure gradients remain quite tight today, thus breezy/windy conditions will continue for the Columbia Basin/Gorge, the Blue Mountain foothills, and the Kittitas Valley. Brief gusts at/approaching wind advisory criteria cannot be ruled out, however think duration/coverage insufficient for and advisory. Highs today will be in the mid 50s to lower 60s for the lowlands, with 40s to lower 50s for the mountains. Lows tonight will range from the mid 30s to lower 40s for the lowlands, with mainly 20s to lower 40s for the mountains. For Thursday/Friday...the trough will continue to move southeast from just south of the Queen Charlotte Islands Thursday morning to the OR/WA coast Thursday night/Friday. This will result in a moist SW flow aloft for Central OR to the eastern mountains, with a drier northerly flow for the Columbia Basin. Thus, have lower PoPs to slight chance to low end chance for the Basin, and increased PoPs to categorical for most of the central/eastern mountains. Precip amounts through Friday will range from less than one tenth inch for the Columbia Basin, to 0.10-0.25 inches for the foothills, and 0.50-1.00 inch for the mountains. Snow levels will continue to fall, lowering to 2000-4000 feet Friday. Some snow accumulation will be possible near the higher passes, but think amounts will be under advisory criteria. Near/slightly below normal temperatures can be expected Thursday, cooling to the 30s and 40s Friday. .LONG TERM...Friday Night through Tuesday...Models are a little faster moving the upper level trough and cold front through the region Friday night as compared to yesterday. Current forecast will have rain and snow tapering off later Friday night. Mostly cloudy Saturday with scattered showers over the mountains. Next system moves across the forecast area Saturday night into Sunday with additional rain and snow. Drier westerly flow Monday with partly to mostly cloudy skies. Clouds increasing Tuesday as next upper trough and cold front approach the Pacific northwest. Temperatures through the extended period will be fairly cool with highs in the 30s and 40s. Overnight lows in the 20s and 30s. Snow levels will be in the 1500-3000' range through Monday. No significant winds expected through the period. && .AVIATION...12z tafs. Cold front moving through the region today. Main impact will be increasing westerly winds of 15-25kt. Ceilings 100-200 lowering to 050-100. Showers mainly over the mountains. && .PRELIMINARY POINT TEMPS/POPS... PDT 58 38 57 37 / 10 20 20 60 ALW 58 41 58 39 / 30 30 30 60 PSC 63 40 59 38 / 10 10 20 40 YKM 58 31 54 29 / 10 10 40 40 HRI 61 39 59 37 / 10 10 20 50 ELN 59 31 49 28 / 10 10 50 50 RDM 57 30 52 33 / 0 10 20 50 LGD 55 36 52 36 / 20 40 30 60 GCD 55 35 52 37 / 10 30 20 50 DLS 63 40 56 39 / 10 20 50 70 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 80/94
In the hours before
Special weather statement, Nov 1, 4:02 AM PDT, 4 hours 57 minutes before
Special Weather Statement National Weather Service Pendleton OR 402 AM PDT Wed Nov 1 2017 ORZ041-044-049-050-502-503-505>511-WAZ026>030-520-521-021200- East Columbia River Gorge-Lower Columbia Basin of Oregon- Grande Ronde Valley-Wallowa County- Northern Blue Mountains of Oregon- Southern Blue Mountains of Oregon-John Day Basin-Ochoco- John Day Highlands- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- East Slopes of the Oregon Cascades-North Central Oregon- Central Oregon-Kittitas Valley-Yakima Valley- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Northwest Blue Mountains-East Slopes of the Washington Cascades- Simcoe Highlands- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Cove, Elgin, La Grande, Union, Enterprise, Joseph, Wallowa, Meacham, Tollgate, Long Creek, North Powder, Ukiah, Dayville, John Day, Mitchell, Monument, Spray, Brothers, Paulina, Prairie City, Seneca, Athena, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Camp Sherman, La Pine, Sisters, Sunriver, Dufur, Maupin, Moro, Bend, Madras, Prineville, Redmond, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Ski Bluewood Resort, Appleton, Cle Elum, Cliffdell, Goldendale, and Bickleton 402 AM PDT Wed Nov 1 2017 ...COLDER AND WET CONDITIONS EXPECTED LATE THIS WEEK THROUGH THE WEEKEND... Large upper level low pressure will move south from the Gulf of Alaska into the region late this week. Significantly cooler conditions, along with widespread precipitation, will enter the interior Pacific Northwest by Friday, persisting through the weekend. Snow levels will fall to between 2500 and 4500 feet Friday, lowering further to 1500 to 2500 feet by Sunday. Accumulating snows can be expected at the higher pass levels, with the first snows of the season possible as low as the foothills of the Blue Mountains. Accumulating snow is not expected for the lower elevations, with a chilly rain prevailing.
Special weather statement, Nov 1, 4:16 AM PDT, 4 hours 43 minutes before
Special Weather Statement...CORRECTED National Weather Service Pendleton OR 416 AM PDT Wed Nov 1 2017 ORZ041-044-049-050-502-503-505>511-WAZ026>030-520-521-021200- East Columbia River Gorge-Lower Columbia Basin of Oregon- Grande Ronde Valley-Wallowa County- Northern Blue Mountains of Oregon- Southern Blue Mountains of Oregon-John Day Basin-Ochoco- John Day Highlands- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Southern Blue Mountains of Oregon- East Slopes of the Oregon Cascades-North Central Oregon- Central Oregon-Kittitas Valley-Yakima Valley- Lower Columbia Basin of Washington- Foothills of the Blue Mountains of Washington- Northwest Blue Mountains-East Slopes of the Washington Cascades- Simcoe Highlands- Including the cities of Arlington, The Dalles, Boardman, Hermiston, Ione, Cove, Elgin, La Grande, Union, Enterprise, Joseph, Wallowa, Meacham, Tollgate, Long Creek, North Powder, Ukiah, Dayville, John Day, Mitchell, Monument, Spray, Brothers, Paulina, Prairie City, Seneca, Athena, Pendleton, Pilot Rock, Heppner, Condon, Fossil, Camp Sherman, La Pine, Sisters, Sunriver, Dufur, Maupin, Moro, Bend, Madras, Prineville, Redmond, Ellensburg, Thorp, Naches, Sunnyside, Toppenish, Yakima, Connell, Prosser, Tri-Cities, Dayton, Waitsburg, Walla Walla, Ski Bluewood Resort, Appleton, Cle Elum, Cliffdell, Goldendale, and Bickleton 416 AM PDT Wed Nov 1 2017 ...COLDER AND WET CONDITIONS EXPECTED LATE THIS WEEK THROUGH THE WEEKEND... Large upper level low pressure will move south from the Gulf of Alaska into the region late this week. Significantly cooler conditions, along with widespread precipitation, will enter the interior Pacific Northwest by Friday, persisting through the weekend. Snow levels will fall to between 2500 and 4500 feet Friday, lowering further to 1500 to 2500 feet by Sunday. Accumulating snows can be expected at the higher pass levels, with the first snows of the season possible as low as the valley floors. Accumulating snow is not expected for the lower elevations, with a chilly rain prevailing.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.